MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 12/14 36MM +12; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 12/14 36MM +12; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Catalog Number 136536340
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform as part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
A.Was there any surgical delay related to the event? if yes, what is the duration of the delay? yes, but less than 2 min, because the surgeon opened other component and used it immediately.B.Was there any allegation against the stem? no.C./were there any adverse consequence/s that affected the patient because of the reported event? no, just a couple of minutes¿ delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the head did not properly engaged to the stem neck.A new implanted was inserted.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary the head did not properly engaged to the stem neck the product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found signs of what appears to be material transfer at the bottom surface, inside the insertion hole of the delta cer head 12/14 36mm +12, most likely caused by the implantation attempts.A dimensional inspection was performed and the device met specifications.A manufacturing record evaluation was performed for the finished device product description: delta cer head 12/14 36mm +12 product code: 136536340 lot number: 4350127 and no non-conformances or manufacturing irregularities were identified.The overall complaint was not confirmed as the observed condition of the delta cer head 12/14 36mm +12 would have not contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? dwg-136536340 rev.E and current and manufactured.Dimensional inspection specified dimensions: height = 29.60 +/- 0.15 mm.Width = 35.975 +/- 0.25 mm.Inner diameter = 12.73 +/- 0.30 mm.Measured dimensions: height = 29.62 mm.(complies) width = 35.975 mm.(complies) inner diameter = 12.73 mm.(complies) device used: digimatic caliper cd78619 vermont pin gage 12.73 mm device history lot a manufacturing record evaluation was performed for the finished device product description: delta cer head 12/14 36mm +12 product code: 136536340 lot number: 4350127 and no non-conformances or manufacturing irregularities were identified.Device history review a manufacturing record evaluation was performed for the finished device product description: delta cer head 12/14 36mm +12 product code: 136536340 lot number: 4350127 and no non-conformances or manufacturing irregularities were identified.

Brand Name
DELTA CER HEAD 12/14 36MM +12
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19228351
Report Number1818910-2024-09663
Device Sequence Number5855716
Product Code LZO
UDI-Device Identifier10603295033646
UDI-Public(01)10603295033646(17)281231(10)4350127
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number136536340
Device Lot Number4350127
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer05/08/2024
05/21/2024
11/11/2024
02/05/2025
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date05/10/2024
05/22/2024
11/14/2024
02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale